CaltechAUTHORS
  A Caltech Library Service

General revealed preference theory

Chambers, Christopher P. and Echenique, Federico and Shmaya, Eran (2017) General revealed preference theory. Theoretical Economics, 12 (2). pp. 493-511. ISSN 1933-6837. https://resolver.caltech.edu/CaltechAUTHORS:20170622-074223418

[img] PDF - Published Version
Creative Commons Attribution Non-commercial.

203Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20170622-074223418

Abstract

We generalize the standard revealed preference exercise in economics, and prove a sufficient condition under which the revealed preference formulation of an economic theory has universal implications and when these implications can be recursively enumerated. We apply our theorem to two theories of group behavior: the theory of group preference and the theory of Nash equilibrium.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.3982/TE1924DOIArticle
http://onlinelibrary.wiley.com/doi/10.3982/TE1924/abstractPublisherArticle
http://resolver.caltech.edu/CaltechAUTHORS:20100924-161538346 PublisherWorking Paper
ORCID:
AuthorORCID
Echenique, Federico0000-0002-1567-6770
Additional Information:© 2017 The Authors. This is an open access article under the terms of the Creative Commons Attribution-NonCommercial License, which permits use, distribution and reproduction in any medium, provided the original work is properly cited and is not used for commercial purposes. Manuscript received 2 August, 2014; final version accepted 7 June, 2016; available online 21 June, 2016. Chambers and Echenique acknowledge support from the NSF through Grant SES-0751980. We are grateful to seminar audiences at Arizona State University and Brown University. An anonymous referee provided extremely helpful feedback that greatly improved the paper. We are especially grateful to KimBorder, Faruk Gul, and Philippe Mongin for many detailed comments and suggestions.
Funders:
Funding AgencyGrant Number
NSFSES-0751980
Subject Keywords:Revealed-preference theory
Issue or Number:2
Record Number:CaltechAUTHORS:20170622-074223418
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20170622-074223418
Official Citation:Chambers, C. P., Echenique, F. and Shmaya, E. (2017), General revealed preference theory. Theoretical Economics, 12: 493–511. doi:10.3982/TE1924
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:78453
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:22 Jun 2017 17:51
Last Modified:26 Nov 2019 11:15

Repository Staff Only: item control page